Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 102, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Nov 8, 2018, 7:41 PM CST for 5 counties in Texas. It took effect at Nov 10, 2018, 3:00 PM CST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2018, 7:41 PM CST (01:41 UTC)
- In effect from
- Nov 10, 2018, 3:00 PM CST
- Expired
- Nov 13, 2018, 6:00 PM CST
- In force
- 3 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Angelina County, TX, Houston County, TX, Polk County, TX, Trinity County, TX, Tyler County, TX
The radar
The Houston radar (KHGX), 176 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River near Diboll (DIBT2). The gauge peaked at 13.46 ft at Nov 13, 2018, 4:00 PM CST.
- Action stage
- 11.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08033000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Nov 8, 4:15 PM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 8, 4:15 PM CST, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 415 PM CST Thu Nov 8 2018 .SHORT TERM.../Tonight through Friday night/ Short wave pushing showers and thunderstorms down along the I-20 corridor into NW LA at this time. We are in the mid to upper 50s with closing T/Td spreads in TX where rain has dew points saturating, so light fog may develop and would be updated this evening if necessary. Otherwise, we will see rain showers build in and out, remaining in flux with the upper winds carrying disturbances in through the overnight. The colder air will begin to deepen and dry us out from NW to SE during the morning hours. Temps will drop around 10 degrees overnight and may bounce back a bit tomorrow depending on CCA and late day sun. All rain areas will shift Southeastward with the morning hours as well. As skies clear out quickly during the afternoon and evening from North to South we will set up for a chilly morning. The freezing line could potentially dip into NE TX and even some of extreme N LA. Frost could be widespread in our North and patchy down into the I-20 corridor depending on the winds. Right now, we still have wind overnight, but it will lay down enough that folks should consider protecting the plants this go around. Sheltered areas with calm with see a good frost with all the moisture in the soil. This will be a light freeze at least for the Northern quarter or third of the cwa. /24/ .LONG TERM.../Saturday through Thursday/ A zonal flow aloft will prevail from the Desert SW E across the Srn half of the CONUS to the Mid-Atlantic states to start the weekend, in wake of the upper trough passage that will result in the first freeze of the season for the Nrn sections of the region Saturday morning. However, this flow pattern will be short-lived as it gradually transitions to SW by Sunday, ahead of a digging trough through the Four Corners Region that will amplify over the Srn Rockies Monday. Considerable mid level moisture will begin to overspread the region from W to E Saturday, with the GFS more aggressive than the ECMWF with perturbations and mid level isentropic ascent for elevated -SHRA to develop Saturday evening over E TX/Wrn LA which will rapidly translate E across the region overnight. The low level air mass will be quite dry in wake of the dry frontal intrusion Friday, thus the air mass will have to saturate from the top down in order for the more accumulating rains to occur. The air mass should quickly saturate and advect ENE by Sunday morning, and thus remained conservative with pops with mid and high chance for Deep E TX/Wcntrl LA and low chance pops along/S of the I-20 corridor Saturday night. Periods of -SHRA with isolated -TSRA should continue primarily along/S of I-20 Sunday as additional perturbations translate E, before large scale forcing begins to increase ahead of the aforementioned amplifying upper trough that will enter the Srn Plains late Monday. This should result in the SHRA and embedded TSRA to shift a bit N over more of the area Sunday night/Monday, before convection becomes more widespread with the approach of this trough and associated cold front. This front continues to trend colder than the initial one Friday such that a much colder air mass will spill SE in wake of the fropa Monday afternoon/night, with near freezing temps possibly spilling as far S as the I-20 corridor of E TX/N LA Tuesday morning, and across all of the region by Wednesday morning as sfc ridging and good radiational cooling sets up over the area. Fortunately, it appears as if the moisture/large scale forcing should exit the region Monday evening before the freezing temps arrive, such that we should not have to worry about any potential wintry precip changeover. Below normal temps and finally a return to dry conditions are expected for the mid and late week timeframe at the end of the extended period. /15/ && .PREV DISCUSSION... /issued 208 PM CST Thu Nov 8 2018/ UPDATE... To add pops and weather for the afternoon. SHORT TERM... Showers and isolated thunderstorms are developing well ahead of the short wave sliding down the Red river valley and already spreading across E TX with coverage likely to increase a bit. Meanwhile, the sun is peaking out in S AR. So we have bumped highs in these areas to around 60 degrees. /24/ PREV DISCUSSION... /issued 1221 PM CST Thu Nov 8 2018/ AVIATION... For the ArkLaTex, IFR/MVFR, but some drier air improving KTXK/KELD this aftn while the next short wave sliding down the Red River of OK/TX will be increasing shwrs/elevated TS for our TX terminals. IFR will increase area wide this evening as a strong cold front begins to push in early on Friday. Winds NE today will back to N 10-20KT as conditions improve by the end of this TAF cycle. Outlook is cold and dry with frost and light freeze N of I-20 Sat. A Gulf low will spread more ra in later that day. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 48 57 36 52 / 80 40 0 0 MLU 47 57 35 51 / 80 60 0 0 DEQ 43 55 26 51 / 70 10 0 0 TXK 44 56 31 51 / 80 10 0 0 ELD 45 57 30 50 / 80 40 0 0 TYR 46 55 35 51 / 80 20 0 10 GGG 47 56 35 51 / 90 40 0 10 LFK 51 58 40 53 / 90 60 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/15
Hazardous weather outlook, Nov 8, 12:07 PM CST, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1207 PM CST Thu Nov 8 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1207 PM CST Thu Nov 8 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and a few thunderstorms will increase this afternoon across portions of East Texas, Southeast Oklahoma, and Southwest Arkansas, before spreading into Northwest Louisiana this evening. Additional redevelopment will occur tonight over these areas, and spread east southeast across Deep East Texas and Northcentral Louisiana, ahead of a cold front and associated upper level disturbance. A few of these storms may be strong this afternoon and tonight over portions of the region, and may produce small hail and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers and a few embedded thunderstorms will diminish by midday Friday across East Texas and North Louisiana as cooler and drier air filter southeast behind the cold front. The coldest air so far this fall will settle into the region Friday night, with the first freeze of the season expected by Saturday morning across portions of extreme Northeast Texas along and north of the Interstate 30 corridor, Southeast Oklahoma, and much of Southwest Arkansas. Additional scattered showers will increase across the region Saturday night through Monday, ahead of the next cold front that will quickly move southeast into the region Monday afternoon. This next front will reinforce even colder temperatures southward as the rain diminishes Monday evening, with freezing temperatures possibly reaching as far south as the Interstate 20 corridor of East Texas and North Louisiana Tuesday morning, and areawide Wednesday morning. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, storm spotters, and amateur radio operators, should not be needed through tonight. 15
In the hours before
Special weather statement, Nov 8, 2:15 PM CST, 5 hours 26 minutes before
Special Weather Statement National Weather Service Shreveport LA 215 PM CST Thu Nov 8 2018 TXZ125-126-138-082100- Upshur TX-Harrison TX-Marion TX- 215 PM CST Thu Nov 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION... NORTHWESTERN HARRISON AND EAST CENTRAL UPSHUR COUNTIES UNTIL 300 PM CST... At 215 PM CST, Doppler radar was tracking a strong thunderstorm over Gilmer, moving east at 30 mph. Penny size hail will be possible with this storm. Locations impacted include... Gilmer, Ore City and Diana. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3267 9500 3276 9501 3283 9460 3269 9452 TIME...MOT...LOC 2014Z 261DEG 26KT 3273 9493 15
Special weather statement, Nov 8, 2:38 PM CST, 5 hours 3 minutes before
Special Weather Statement National Weather Service Shreveport LA 238 PM CST Thu Nov 8 2018 TXZ112-082115- Cass TX- 238 PM CST Thu Nov 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS COUNTY UNTIL 315 PM CST... At 238 PM CST, Doppler radar was tracking a strong thunderstorm over Hughes Springs, or 21 miles east of Pittsburg, moving east at 30 mph. Penny to nickel size hail will be possible with this storm. Locations impacted include... Linden, Hughes Springs, Kildare and Fairview. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3291 9464 3303 9464 3307 9421 3292 9419 TIME...MOT...LOC 2036Z 266DEG 27KT 3299 9459 15
Special weather statement, Nov 8, 4:20 PM CST, 3 hours 21 minutes before
Special Weather Statement National Weather Service Shreveport LA 420 PM CST Thu Nov 8 2018 LAZ002>004-082300- Bossier LA-Claiborne LA-Webster LA- 420 PM CST Thu Nov 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WEBSTER... NORTHWESTERN CLAIBORNE AND NORTH CENTRAL BOSSIER PARISHES UNTIL 500 PM CST... At 420 PM CST, Doppler radar was tracking a strong thunderstorm just northeast of Plain Dealing, or 8 miles west of Springhill, moving east at 35 mph. Penny to nickel size hail will be possible with this storm. Locations impacted include... Springhill, Haynesville, Cullen, Sarepta and Shongaloo. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3291 9366 3301 9367 3301 9310 3286 9308 TIME...MOT...LOC 2220Z 272DEG 30KT 3296 9360 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 7:41 PM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston | 18 days |
| Nov 8, 8:45 PM CST | Freeze Watch | SHV | Bowie, Red River | 8 hr |
| Nov 9, 4:29 AM CST | Freeze Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 2 more | 29 hr |
| Nov 9, 8:39 AM CST | River Flood Warning | SHV | Gregg, Rusk | 25 hr |
| Nov 9, 8:39 AM CST | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 25 hr |
| Nov 9, 2:04 PM CST | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 19 days |
| Nov 9, 2:04 PM CST | River Flood Warning | SHV | Nacogdoches, Rusk | 44 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.